Jump to content

TSOvin2


TSOvln2

Recommended Posts

I was on SSRIs and prn anti-anxiety meds for most of the past 30 years.

Three years ago, my Mother died and that triggered 3 years of spiraling depression, with 2014-2015 the worse year I've experienced. I couldn't maintain employment, and my HR manager suggested temporary disability, which I took.

In the summer of 2014, I became suicidal for the very first time in my life. My disability ran out, my unemployment ran out, I knew I was in no shape to hold down a job. I used my inheritance to pay for intensive outpatient therapy and started learning DBT techniques. I got well enough that, in June 2015, I dropped off all of my meds--and have since then found another kind of hell from what I think is withdrawal.

 

My emotions went totally haywire. I go through periods of very intense emotion and have to use every single DBT skill I've learned to try and regulate myself. Many of my family members have distanced from me, so my support system is seriously depleted, and I'm struggling to maintain the connections I desperately need to feel good about myself.

In particular, I've been through some very rough times with my daughter and her husband (who also presented me with my first grandchild about 1 year ago.) The decay of this relationship has brought me to my knees.

 

The symptoms: Extremely intense moods, including a two-month period of intense sexual feelings; about 1.5-2 months of paranoia and anxiety (that was when the relationships started sliding); "feeling ju dour" is anger, where I find myself in the middle of my living room screaming "f**k you" at the top of my lungs until I'm exhausted.

Physical symptoms: alternating insomnia/too much sleeping; brain fuzziness; occasional memory problems; strange neurologic sensations in my arms and legs.

 

I feel so lost, confused, alone. Things that keep me hanging on: A new job, with really great coworkers is my main incentive to keep going. The organization desperately needs me and all my skills, and the administration is my one source of consistently positive feedback. I also have a very good counselor (but I can't afford to see her as often as I would like), and a core handful of very dear friends--only three or four, but that's about all I can handle right now.

 

Does any of this sound familiar to anyone out there?

Edited by Fresh
added paragraphs
Link to comment
  • Moderator Emeritus

Hi TSOvin2 ,   welcome to the site.

 

After 30 years on meds , we can be pretty certain what you are experiencing is withdrawal.  If you stopped in June

2015 , this is considered "protracted withdrawal syndrome" , where new symptoms continue to present for many

months after stopping.

 

Please could you give us more detail about your history , in particular the last 6 months you took meds.

What were you on , what dose , how did you stop etc.     You may want to consider reinstating a tiny amount , like

1-2mg , to alleviate withdrawal symptoms.

See  http://survivingantidepressants.org/index.php?/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/

 

Also  Please put your withdrawal history in your signature

 

Best wishes ,  Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy